Alert archive / California / Areal Flood Warnings in 2012
Areal Flood Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this areal flood warning at Nov 29, 2012, 6:26 PM PST for Del Norte County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2012, 6:26 PM PST (02:26 UTC)
- Expired
- Nov 29, 2012, 9:15 PM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Del Norte County, CA
The radar
The Medford radar (KMAX), 118 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027
WGUS46 KEKA 300226
FLWEKA
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EUREKA CA
626 PM PST THU NOV 29 2012
CAC015-300515-
/O.NEW.KEKA.FA.W.0001.121130T0226Z-121130T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEL NORTE CA-
626 PM PST THU NOV 29 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
NORTHWESTERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF CRESCENT CITY...
* UNTIL 915 PM PST
* AT 626 PM PST DOPPLER RADAR HAS INDICATED WIDESPREAD RAINFALL OF
AN INCH TO TWO INCHES ACROSS WESTERN DEL NORTE COUNTIES IN THE LAST
TWO HOURS. THE CALIFORNIA HIGHWAY PATROL REPORTS NUMEROUS ROADS
FLOODED WITH WATER INTO VEHICLES.
THE HEAVY RAINFALL IS ALSO RESULTING IN DOWNED TREES ON ROADWAYS
BLOCKING HIGHWAYS AND SIDE STREETS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4200 12383 4200 12382 4167 12397 4165 12412
4166 12415 4173 12417 4174 12422 4176 12425
4178 12427 4181 12424 4190 12421 4200 12421
$$
RPA2 follow-up statements
647
WGUS86 KEKA 300354
FLSEKA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
754 PM PST THU NOV 29 2012
CAC015-300515-
/O.CON.KEKA.FA.W.0001.000000T0000Z-121130T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEL NORTE CA-
754 PM PST THU NOV 29 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PST FOR URBAN
AREAS AND SMALL STREAMS IN NORTHWESTERN DEL NORTE COUNTY...
AT 749 PM PST...THE CALIFORNIA HIGHWAY PATROL HAS REPORTED MULTIPLE
FLOODED ROADWAYS IN WESTERN PORTIONS OF DEL NORTE COUNTY. THE
HEAVIEST RAINFALL HAS COME TO AN END AND THE WATER SHOULD BEGIN TO
RECEDE. MULTIPLE TREES ARE ALSO DOWN ACROSS THE COUNTY CLOSING
ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4200 12383 4200 12382 4167 12397 4165 12412
4166 12415 4173 12417 4174 12422 4176 12425
4178 12427 4181 12424 4190 12421 4200 12421
$$
RPA043
WGUS86 KEKA 300505
FLSEKA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
905 PM PST THU NOV 29 2012
CAC015-300515-
/O.EXP.KEKA.FA.W.0001.000000T0000Z-121130T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEL NORTE CA-
905 PM PST THU NOV 29 2012
...THE FLOOD WARNING WILL EXPIRE AT 915 PM PST FOR URBAN AREAS AND
SMALL STREAMS IN NORTHWESTERN DEL NORTE COUNTY...
A FLOOD ADVISORY REMAINS IN EFFECT.
LAT...LON 4200 12383 4200 12382 4167 12397 4165 12412
4166 12415 4173 12417 4174 12422 4176 12425
4178 12427 4181 12424 4190 12421 4200 12421
$$
RPAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood warning went out at Nov 29, 3:56 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 29, 3:56 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 356 PM PST THU NOV 29 2012 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN...GUSTY WINDS AND THE THREAT OF THUNDERSTORMS TO THE COAST OVERNIGHT. PERIODS OF MODERATE TO HEAVY RAIN AND STRONG WINDS WILL CONTINUE INTO THE WEEKEND AS MORE STORMS IMPACT THE REGION. && .DISCUSSION...SLOW MOVG PAC STORM CONTINUES TO BRING MDT TO HEAVY RAIN AND GUSTY WINDS TO NW CA. UPPER LOW CENTERED NEAR 45N/140W WILL REMAIN FAIRLY STATIONARY INTO THE WEEKEND BEFORE MOVG INLAND SUN. DISTURBANCES ROTATING AROUND THIS TROUGH AND EJECTING ACROSS THE REGION WILL MAINTAIN PERIODS OF MDT TO HEAVY RAIN AND GUSTY WINDS THROUGH THE WEEKEND. THE FIRST IMPULSE PASSED THROUGH THIS MORNING WITH 1-3" 3HR RAINFALL AND GUSTS TO 40-50 MPH WITH HIGHER ELEVATIONS ACROSS THE INTERIOR GUSTING UP TO 65-80 MPH. SAT IMAGERY SHOWS ANOTHER WAVE ROUNDING THE BASE OF THE TROUGH ATTM WITH PLENTY OF LTG STRIKES OFFSHORE. INCLUDED SCHC TSTMS OVERNIGHT THROUGH FRI MORNING OVER THE COASTAL WATERS AND ALONG THE REDWOOD AND MENDO COAST ZONES. WINDS ALONG THE REDWOOD COAST HAVE EASED WITH GUSTS UP TO 25-30 MPH THIS AFTERNOON SO CANCELLED THE WIND ADVISORY. RAWS SITES CONTINUE TO SHOW GUSTS TO 50-60 MPH ABOVE 2KFT ACROSS THE NORTHCOAST INTERIOR...SO MAINTAINED WIND WARNING THROUGH THIS EVENING. THE HEAVIEST RAINS AND STRONGEST WINDS WILL SHIFT SLOWLY S OVERNIGHT WITH GUSTS TO 40-50 MPH DEVELOPING ALONG THE MENDO COAST. THEREFORE...ELECTED TO HOIST A WIND ADVISORY FOR THE MENDO COAST OVERNIGHT. PRECIP CHCS/RATES WILL EASE FRI WITH LGT SHOWERS LINGERING THROUGH THE AFTERNOON. ANOTHER SHORT WAVE WILL PASS OVER THE AREA SAT BRINGING ANOTHER ROUND OF HEAVY RAIN/GUSTY WINDS. RAINFALL AMOUNTS WITH THIS SYSTEM EXPECTED TO BE WIDESPREAD 2-4 INCH WITH LOCALIZED AMOUNTS TO 6-8 INCHES. THIS WILL RESULT IN FURTHER RISES ON MAINSTEM RIVERS WITH THE NAVARRO...EEL...KLAMATH...VAN DUZEN AND RUSSION RIVERS ALL EXPECTED TO REACH ACTION OR FLOOD STAGE. LONG WAVE TROUGH AXIS SHIFTS INLAND SUN WITH ZONAL FLOW/BROAD RIDGING BRINGING A BRIEF DRYING EARLY NEXT WEEK. MODELS SHOW ANOTHER STORM SYSTEM WITH THE POTENTIAL TO BRING ANOTHER ROUND OF GUSTY WINDS/HEAVY RAINS TO THE REGION NEXT TUE. && .AVIATION...MVFR TO LIFR CONDITIONS WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH FRIDAY AS A SERIES OF LOW PRESSURE TROUGHS MOVES THROUGH THE AREA. THE LOW PRESSURE TROUGHS WILL CONTINUE PRODUCING SHOWERS AT TIMES, GUSTY WINDS AND CLOUDY SKIES AT THE AIRPORTS. THEREFORE CEILINGS AND/OR VISIBILITIES WILL CONTINUE REDUCED AT THE THREE AIRPORTS. && .MARINE...SOUTHERLY WINDS WILL INCREASE OVER THE WATERS THIS EVENING AND TONIGHT ASSOCIATED WITH THE LOW PRESSURE SYSTEM OFFSHORE. THEREFORE GALE WARNINGS WILL REMAIN IN EFFECT OVER THE WATERS TONIGHT AND EARLY FRIDAY. SEAS WILL REMAIN ELEVATED THROUGH FRIDAY. THE WINDS AND SEAS WILL GRADUALLY DECREASE OVER THE WATERS THIS WEEKEND AND EARLY NEXT WEEK. HOWEVER A LARGE WESTERLY SWELL WILL MOVE ACROSS THE WATERS SUNDAY. THEREFORE SMALL CRAFT ADVISORIES ARE LIKELY THIS WEEKEND AND EARLY NEXT WEEK DUE TO THE SEAS. && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING ABOVE 2000 FEET FOR CAZ003. FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ001>004-076. WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM PST FRIDAY CAZ002. GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 29, 3:26 PM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 326 PM PST THU NOV 29 2012 CAZ003-302330- NORTH COAST INTERIOR- 326 PM PST THU NOV 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-302330- REDWOOD COAST- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT ALONG WITH THE THREAT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-076-302330- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-302330- MENDOCINO COAST- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT ALONG WITH THE THREAT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 29, 6:11 PM PST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
611 PM PST THU NOV 29 2012
CAZ001-003-300245-
DEL NORTE CA-
611 PM PST THU NOV 29 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 645 PM PST
AT 608 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GASQUET...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN. ADDITIONAL SHOWERS WILL IMPACT COASTAL AND SOUTH CENTRAL
PORTIONS OF DEL NORTE COUNTY BRINGING STRONG WINDS AND HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4200 12369 4151 12397 4149 12407 4172 12416
4175 12421 4201 12405
TIME...MOT...LOC 0211Z 207DEG 51KT 4190 12398
RPALocal storm report, Nov 29, 6:16 PM PST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
616 PM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM LIGHTNING GASQUET 41.85N 123.97W
11/29/2012 DEL NORTE CA PUBLIC
CONTINOUS THUNDERSTORM WITH NUMEROUS LIGHTNING FLASHES
OVERHEAD HEADING TOWARD THE EAST NORTH EAST. ASSOCIATED
WINDS VERY STRONG.
&&
ASHFORDLocal storm report, Nov 29, 6:24 PM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
624 PM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FLOOD CRESCENT CITY 41.74N 124.16W
11/29/2012 DEL NORTE CA LAW ENFORCEMENT
VICINITY OF CRESCENT CITY...SANDMINE RD...ROADWAY
FLOODED.
0551 PM FLOOD CRESCENT CITY 41.79N 124.19W
11/29/2012 DEL NORTE CA LAW ENFORCEMENT
VICNITY OF CRESCENT CITY NORHT...LAKE EARL
DRIVE...FLOODING.
0551 PM FLOOD CRESCENT CITY 41.71N 124.14W
11/29/2012 DEL NORTE CA LAW ENFORCEMENT
VICNITY OF CRESCENT CITY ON ENDERT BEACH RD...FLOODING.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:59 PM PST | Areal Flood Advisory | EKA | Del Norte | 4 hr |
| Nov 29, 5:34 PM PST | Areal Flood Advisory | EKA | Humboldt | 4 hr |
| Nov 29, 6:11 PM PST | Special Weather Statement | EKA | Del Norte | 34 min |
| Nov 29, 7:31 PM PST | Special Weather Statement | EKA | 44 min | |
| Nov 29, 7:42 PM PST | Special Marine Warning | EKA | 33 min | |
| Nov 29, 8:17 PM PST | Special Marine Warning | EKA | 28 min | |
| Nov 29, 8:20 PM PST | Special Weather Statement | EKA | Del Norte | 25 min |
| Nov 29, 9:02 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 3 hr |
| Nov 29, 10:05 PM PST | Areal Flood Advisory | EKA | Mendocino | 6 hr |
| Nov 30, 3:15 AM PST | Gale Warning | EKA | 24 hr | |
| Nov 30, 3:15 AM PST | Small Craft Advisory | EKA | 41 hr | |
| Nov 30, 2:31 PM PST | Flood Watch | EKA | 44 hr | |
| Nov 30, 2:31 PM PST | High Wind Watch | EKA | 13 hr | |
| Nov 30, 3:19 PM PST | River Flood Watch | EKA | Mendocino | 18 hr |
| Nov 30, 3:19 PM PST | River Flood Watch | EKA | Mendocino | 18 hr |
Nearby
Areal Flood Warnings in California, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.